Drought, South Walton
- When
- May 10, 12:00 AM EST to May 31, 11:59 PM EST
- Where
- South Walton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.619, -86.171 (the zone’s center; the record gives no point)
Severe drought conditions (D2) expanded into the area on May 10th and worsened to extreme drought conditions (D3) across the area by the end of the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) expanded into the area on May 10th and worsened to extreme drought conditions (D3) across the area by the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 9, 9:25 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 PM EDT MON MAY 9 2011 .DISCUSSION... THE 23 UTC REGIONAL SURFACE ANALYSIS SHOWED A DISSIPATING...QUASI- STATIONARY FRONT FROM THE GA COAST THROUGH TN. THE PRESSURE GRADIENT OVER OUR AREA WAS VERY FLAT...RESULTING IN MOSTLY LIGHT WINDS...ALTHOUGH THE ONSHORE WINDS OF THE AFTERNOON SEA BREEZE WERE LOCALLY HIGHER AND GUSTY DUE TO THE STEEP THERMAL CONTRAST BETWEEN THE LAND AND SEAS. ALTHOUGH THE BOUNDARY LAYER HAS BEEN MOISTENED BY THE LOCAL SEA BREEZE CIRCULATIONS...MOST OF THE TROPOSPHERE REMAINED VERY DRY SO WE DO NOT EXPECT ANY SHOWERS TONIGHT. THE LATEST HYSPLIT MODEL RUN FOR THE LARGE WILDFIRE IN SOUTHERN WARE COUNTY IN SOUTH GA SHOWS SOME OF THAT SMOKE PLUME AFFECTING OUR SOUTH CENTRAL GA COUNTIES AFTER MIDNIGHT. && .AVIATION... NO SIGNIFICANT CHANGES IN THE PATTERN ACROSS THE TRI-STATE AREA THIS EVENING...WITH HIGH PRESSURE CENTERED OVER THE NORTHEAST GULF OF MEXICO. STRONG DAYTIME HEATING OVER THE LAND AREAS PRODUCED RELATIVELY VIGOROUS SEA BREEZES THAT CONTINUE TO PUSH INLAND THIS EVENING. SKIES WILL BE CLEAR AND WINDS WILL DIMINISH TO NEAR CALM AFTER SUNSET...ALLOWING FOR GOOD RADIATIONAL COOLING AGAIN TONIGHT. MINIMUM TEMPERATURES WILL DROP CLOSE TO THE DEW POINT TEMPERATURES IN MANY AREAS BY DAYBREAK. THE FORECAST PROBLEM REMAINS JUST HOW WIDESPREAD FOG AND/OR LOW CEILINGS WILL BE BY DAYBREAK TUESDAY. GUIDANCE REMAINS MIXED ESPECIALLY ON VISIBILITIES. WILL INDICATE A MIXTURE OF MVFR VISIBILITIES AND IFR CEILINGS....WITH IFR VISIBILITIES MOST LIKELY IN THE COASTAL AREAS OF THE EASTERN FLORIDA PANHANDLE...THE FLORIDA BIG BEND...AND ACROSS PORTIONS OF SOUTH CENTRAL GEORGIA IN THE SWAMPY AREAS. VFR CONDITIONS WILL RETURN TO ALL AREAS BY MID MORNING. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...DUVAL REST OF DISCUSSION...FOURNIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1038 PM EDT MON MAY 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110245- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1038 PM EDT MON MAY 9 2011 /938 PM CDT MON MAY 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... AREAS OF SMOKE FROM A NEARBY WILDFIRE MAY AFFECT PORTIONS OF SOUTH CENTRAL GEORGIA THROUGH EARLY TUESDAY MORNING. OTHERWISE...PATCHY FOG WILL BE POSSIBLE...MAINLY ALONG THE COAST OF THE FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306860, 306861, 306862, 306863, 306864, 306865, 306866, 307124.